As with any medication, it is possible to overdose on Avandaryl. Some common symptoms of an Avandaryl overdose can include sweating, shakiness, and blurry vision. If the overdose was recent, some treatment options can include having the stomach pumped or taking a sugar solution to increase blood sugar.
Avandaryl Overdose: An OverviewAvandaryl® (rosiglitazone and glimepiride) is a prescription medication that has been licensed to treat type 2 diabetes. As with all medicines, it is possible to take too much Avandaryl. The effects of an Avandaryl overdose will vary depending on a number of factors, including how much Avandaryl was taken and whether it was taken with any other medicines, alcohol, and/or drugs.
If you happen to overdose on Avandaryl, seek medical attention immediately.
In September 2010, the U.S. Food and Drug Administration (FDA) announced that it was severely restricting the use of Avandaryl, due to the risk of "cardiovascular events" such as heart attacks and strokes. Only individuals who could not control their diabetes on other medications (or those who were already taking the medication and doing well) would be able to take Avandaryl.
However, in November 2013, the FDA announced that a careful analysis of the research suggests that there is not, in fact, any increased risk, compared to treatment with standard diabetes medications and that the use of this medication will no longer be restricted.
Symptoms of an Avandaryl OverdoseAn Avandaryl overdose can cause low blood sugar (hypoglycemia). Possible symptoms of low blood sugar include:
- Extreme hunger
- Cold sweats
- Blurry vision.
More severe symptoms of low blood sugar include:
- Changes in behavior, such as irritability
- Loss of coordination
- Difficulty speaking
- Loss of consciousness
- Loss of life.